MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; DRUG DELIVERY PUMP

CODMAN & SHURTLEFF CODMAN 3000; DRUG DELIVERY PUMP
Model Number CODMAN 3000
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hydromorphone was stated as the infusate; the codman 3000 is not indicated for hydromorphone.Flow rates are specified for the indicated labeling as per the codman 3000 ifu and label.The intraspinal flow rate is specified per the manufacturer's label is within +/- 15%.For a pump flow rate of 0.5 ml/day, this would be a maximum flow rate of 0.575 ml/day with the indicated infusates.The reported refill interval per the refill nurse suggests a flow rate of 0.625 ml/day.Therefore, this incident is being classified as an alleged malfunction, although no reported harm has come to the patient at this time nor is a malfunction of the device confirmed.Additionally, it is undetermined if using the infusate hydromorphone affects the flow rate of the pump over time, as this drug is not indicated.The lot number, manufacturer, and expiration date of the drug was not provided.Per the codman 3000 ifu, flow rate changes can occur as a function of body temperature, exposure to warm temperatures (e.G.Heating pad), exposure to higher altitudes or extended plane flights.The information provided from the refill rn stated that the patient may have had occasional air travel but does not indicate any other factors as known.As the pump has not been explanted, physical analysis cannot be conducted to conclusively determine the cause of the alleged malfunction.If further information is received regarding this incident, a supplemental report will be filed.
 
Event or Problem Description
Refill rn called the clinical call line to describe a codman 3000 druge delivery pump that appears to have sped up in recent years.They reported that this change in flow rate has happened "very slowly" over time.First, the refill cycle would be every 55 days, then became 50 days, then most recently became 48 days (without receiving any volume back from the refill).The pump was described as a codman 30 ml pump for intrathecal use.The refill rn stated the drug is 1 mg/ml hydromorphone.The rn stated that the she doesn't believe the patient is heating the pump.The patient has shown no signs of overdose or withdrawal.The refill rn stated the patient expressed desire to be weaned off of the medication because he does not want to use the pump anymore, and is not interested in pump replacement.The pump is not explanted and not available for further evaluation at this time.

Brand Name
CODMAN 3000
Common Device Name
DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11758239
Report Number3015537318-2021-00004
Device Sequence Number3438540
Product Code LKK
UDI-Device Identifier10886704043607
UDI-Public10886704043607
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCODMAN 3000
Device Catalogue NumberAP03000L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight54